MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed and the damage appeared to be associated with use.One 3cg stylet was returned for investigation.Most of the stylet wire had been retracted through the t-lock extension set.A 3.0 cm section of polyimide tubing extended from the funnel that was attached to the t-lock extension set.A section of the wire that had been pulled through the extension set was coiled and had been taped to the extension set before it was returned for investigation.The conductive epoxy at the distal tip of the stylet appeared to be incomplete.The length of the conduction epoxy was below the minimum specification limit.A microscopic observation of the distal tip of the stylet revealed the distal end of a magnet.It appeared that the polyimide tubing had been cut, which may have been a factor in the reported intermittent waveform.It is possible that the stylet had been inadvertently trimmed when the catheter was cut to length.The stylet needs to be well behind the point the catheter is to be cut.The red hang tag on the stylet warns against cutting the stylet.No damage associated with the manufacturing process was observed on the returned sample.A lot history review (lhr) of redz1811 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported preprocedure, calibrated sherlock, intravascular baseline present, after access gained, calibrated sherlock, intravascular baseline present, inserted picc into vein via introducer, intravascular waveform disappeared from screen, positioned picc via sherlock technology, then adjusted baseline waveform app to bring intravascular waveform back onto the screen, unable to return intravascular waveform to the screen, checked connections, all connected.Removed wire to confirm with cxr, when wire removed from pt vein, intravascular baseline reappeared, readvanced wire into picc, to confirm tip placement, waveform disappeared from screen, wire removed and cxr obtained.Delay of use of picc noted, as pt had to wait for cxr.Additional information received 06/26/2020: placement info: waveform disappeared from the screen, would not reappear or be adjusted with baseline adjustment app, returned to view when wire removed from picc, baseline was present on preprocedure calibration., all connections checked, line flushed with saline.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET M
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10405214
Report Number3006260740-2020-02926
Device Sequence Number14201106
Product Code LJS
UDI-Device Identifier00801741096273
UDI-Public(01)00801741096273
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue NumberCK000408
Device Lot NumberREDZ1811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR